Alert archive / Ohio / Small Craft Advisories in 2017

Small Craft Advisory 88, NWS Cleveland, OH

November 29, 2017

NWS Cleveland, OH issued this small craft advisory at Nov 29, 2017, 3:26 PM EST. It took effect at Nov 30, 2017, 7:00 PM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Nov 29, 2017, 3:26 PM EST (20:26 UTC)
In effect from
Nov 30, 2017, 7:00 PM EST
Expired
Dec 1, 2017, 5:58 AM EST
In force
11 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

237 
WHUS71 KCLE 292026
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
326 PM EST WED NOV 29 2017

LEZ146>149-300430-
/O.NEW.KCLE.SC.Y.0088.171201T0000Z-171201T1200Z/
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
326 PM EST WED NOV 29 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THURSDAY TO 7 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 7 PM THURSDAY TO 7 AM EST
FRIDAY.

* WINDS...NORTHWEST 10 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
7 follow-up statements
392 
WHUS71 KCLE 300219
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
919 PM EST WED NOV 29 2017


LEZ146>149-301030-
/O.CON.KCLE.SC.Y.0088.171201T0000Z-171201T1200Z/
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
919 PM EST WED NOV 29 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THURSDAY TO
7 AM EST FRIDAY...

* WINDS...WEST WINDS 15 TO 20 KNOTS BECOMING NORTHWEST.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
728 
WHUS71 KCLE 300829
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
329 AM EST THU NOV 30 2017

LEZ146>149-301630-
/O.CON.KCLE.SC.Y.0088.171201T0000Z-171201T1200Z/
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
329 AM EST THU NOV 30 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 7 AM EST FRIDAY...

* WINDS...NORTHWEST 10 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
451 
WHUS71 KCLE 301452
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
952 AM EST THU NOV 30 2017

LEZ146>149-302300-
/O.CON.KCLE.SC.Y.0088.171201T0000Z-171201T1200Z/
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
952 AM EST THU NOV 30 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 7 AM EST FRIDAY...

* WINDS...NORTHWEST 10 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
721 
WHUS71 KCLE 302029
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
329 PM EST THU NOV 30 2017

LEZ146>149-010430-
/O.CON.KCLE.SC.Y.0088.171201T0000Z-171201T1200Z/
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
329 PM EST THU NOV 30 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 7 AM EST FRIDAY...

* WINDS...NORTHWEST 10 TO 20 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
557 
WHUS71 KCLE 010055
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
755 PM EST THU NOV 30 2017


LEZ146>149-010900-
/O.EXT.KCLE.SC.Y.0088.000000T0000Z-171201T1400Z/
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
755 PM EST THU NOV 30 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM EST FRIDAY...

* WINDS...WEST WINDS 15 TO 20 KNOTS WILL TURN TO THE NORTHWEST.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER 
VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS.

&&

$$
503 
WHUS71 KCLE 010847
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
347 AM EST FRI DEC 1 2017

LEZ146>148-011000-
/O.CAN.KCLE.SC.Y.0088.000000T0000Z-171201T1400Z/
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
347 AM EST FRI DEC 1 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WINDS HAVE DIMINISHED AND THEREFORE THE SMALL CRAFT ADVISORY HAS
BEEN CANCELLED.

$$

LEZ149-011500-
/O.EXT.KCLE.SC.Y.0088.000000T0000Z-171201T1500Z/
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
347 AM EST FRI DEC 1 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WINDS...NORTHWEST 10 TO 20 KNOTS BECOMING WEST AND DECREASING TO 5
  TO 10 KNOTS.

* WAVES...3 TO 5 FEET SUBSIDING TO 2 FEET OR LESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS.

&&

$$
338 
WHUS71 KCLE 011058
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
558 AM EST FRI DEC 1 2017

LEZ149-011200-
/O.CAN.KCLE.SC.Y.0088.000000T0000Z-171201T1500Z/
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
558 AM EST FRI DEC 1 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WINDS HAVE DIMINISHED AND THEREFORE THE SMALL CRAFT ADVISORY HAS
BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Nov 29, 1:05 PM EST, 2 hours 21 minutes earlier.

Area forecast discussion, Nov 29, 1:05 PM EST, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
105 PM EST Wed Nov 29 2017

.SYNOPSIS...
High pressure will move east across the area this evening then a
cold front will push through on Thursday before high pressure builds
back in for Friday into Monday. An arctic cold front should drop
across the region Tuesday.

&&

.NEAR TERM /THROUGH THURSDAY/...
Only minor changes have been made to reflect current trends.

A brief period of mostly cloudy skies will be possible from
Ashtabula County into NW PA. Otherwise sunny skies are expected
through the afternoon.

Previous Discussion...
The cold front in the southern part of the area will lead to
cooler temps for today with highs mostly in the mid to upper 40s
even with plenty of sunshine.

High pressure crosses the area late today and tonight which will
allow winds to shift back toward the south late tonight into early
Thu. This wind direction along with increasing clouds later tonight
should keep lows in the 30s for all of the area except inland NW PA
where upper 20s will be more common.

Improving upper dynamics and better moisture will help a cold front
to be more active as it crosses the cwa on Thu. Shra will be fairly
widespread but tend to be light with most places seeing two tenths
of an inch of rain or less. High temps will try and rebound to be
warmer but the cloudiness and quick arrival of the front will keep
the warming process in check. Highs will thus only be about 5
degrees warmer than today, generally in the upper 40s to lower 50s.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
Weak cold advection will follow a cold front on Thursday night.
There will be limited moisture behind the front with skies
clearing fairly quickly as subsidence increases across northwest
Ohio. Expecting the airmass to be just cool enough for moisture
off Lake Erie to keep skies mostly cloudy in NE OH/NW PA but
the moisture depth will be shallow enough to only carry a low
pop Thursday night, ending by midday on Friday. Although the
coolest air will be focused across the eastern Great Lakes,
lowered temp in the west on Thursday night where skies are
expected to be mostly clear. The reverse is true for Friday
where clouds and cooler air will keep highs in the east about 5
degrees cooler than the west.

A large area of high pressure will build east across the Ohio Valley
on Friday, shifting to the east coast Saturday. Some increase in
high clouds expected Saturday as a fast moving shortwave aloft
slides across the Great Lakes region. Low levels remain dry so no
precipitation expected. A very weak cold front will brush Lake Erie
and points east but only a couple degree drop in temperatures
expected for Sunday.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
A deep trough develops over the western United States during
the extended. Long range models show considerable spread with
the evolution of the trough as it moves east with time. The 00Z
GFS is much weaker and faster with the trough which seems an
unlikely scenario given the strength of the polar jet moving
south out of Canada. Given uncertainty in timing of the next
front, have lowered pops back to chance on Tuesday. This next
front will be much stronger and likely accompanied by
precipitation but details need to be resolved and the slower
Canadian solution seems plausible. Temperatures will trend
warmer Monday ahead of the front with below normal temperatures
on the way by the middle of next week.

&&

.AVIATION /18Z Wednesday THROUGH Monday/...
Some low end VFR cloud cover will linger across Ashtabula
County into NW PA. These clouds around 3500 feet should
gradually dissipate through 22z. Otherwise sunny skies are
expected through the afternoon with northerly winds decreasing.
Middle and high level cloud cover will increase overnight and
begin to lower on Thursday as a cold front approaches. Light
showers will move across the region from west to east during the
afternoon and evening. There may be a brief period of MVFR with
the front but confidence is low with this potential.

Winds will become south then southwest ahead of the front.
Speeds increase to 10 to 15 knots ahead of it.

OUTLOOK..A brief period of non-VFR Thursday night into early
Friday. Non-VFR may return Saturday night across NE OH/NW PA in
the wake of a weak cold front.

&&

.MARINE...
Cold front moving across Lake Erie early this morning with winds
shifting to the west and eventually northwest. Waves will remain up
through the morning on the east half of the lake and the Small Craft
Advisory remains in effect through noon. Winds will drop off quickly
with improving conditions as we head into this afternoon as high
pressure builds in from the west.

Southwest winds increase again on Thursday ahead of another weak
cold front that will cross the lake Thursday evening. Winds shift to
the northwest at 15-20 knots and may need another Small Craft
Advisory for a brief window Thursday night. The pattern repeats with
high pressure building in Friday and winds and waves dropping off.

We eventually have a stronger southerly flow develop early next week
as a trough advances from the west. A strong cold front is
eventually expected to move through the area sometime during the mid-
week period but confidence in timing is low at this point.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Adams
NEAR TERM...Adams/Mullen
SHORT TERM...KEC
LONG TERM...KEC
AVIATION...Mullen
MARINE...KEC
Hazardous weather outlook, Nov 29, 4:02 AM EST, 11 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
402 AM EST Wed Nov 29 2017

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-300915-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
402 AM EST Wed Nov 29 2017

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in Ohio, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.